zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Multiple periodic solutions for discrete Hamiltonian systems. (English) Zbl 1115.39017
This work deals with the discrete Hamiltonian system $$\cases \Delta u_1(n)=-H_{u_2}(n,u_1(n+1),u_2(n)),\\ \Delta u_2(n)=H_{u_1}(n,u_1(n+1),u_2(n)), &n\in \Bbb Z,\endcases\tag1$$ where $u_1,\,u_2\in \Bbb R^N$ and $\Delta u_i(n)=u_i(n+1)-u_i(n)$, $i=1,2$. The function $H$ is $T$-periodic in the first variable $n$ ($T>0$ is a given integer), it is of class $C^2$ in the second variable $u_1$ and the third variable $u_2$, and the gradient of $H$ with respect to the last two variables, $\nabla H$ is asymptotically linear at zero. In addition, $\nabla H$ is asymptotically linear at infinity or $H(n,z)$ has superquadratic growth as $\vert z\vert \to\infty$. Under the above assumptions, the authors prove the existence of multiple $T$-periodic solutions for the problem (1), by using some results from Morse theory.

MSC:
39A11Stability of difference equations (MSC2000)
39A12Discrete version of topics in analysis
37J05Relations of dynamical systems with symplectic geometry and topology
WorldCat.org
Full Text: DOI
References:
[1] Abbondandolo, A.: Morse theory for asymptotically linear Hamiltonian systems. Nonlinear anal. 39, 997-1049 (2000) · Zbl 0942.37004
[2] Ahlbrandt, C. D.; Peterson, A. C.: Discrete Hamiltonian system: difference equations, continued fractions, and Riccati equations. (1996) · Zbl 0860.39001
[3] Amann, H.; Zehnder, E.: Nontrivial solutions for a class of nonresonance problems and applications to nonlinear differential equations. Ann. sc. Nor. super. Pisa 7, 539-603 (1980) · Zbl 0452.47077
[4] Benci, V.: A new approach to the Morse-Conley theory and some applications. Ann. math. Pure appl. 4, 231-305 (1991) · Zbl 0778.58011
[5] Bohner, M.: Linear Hamiltonian difference systems: disconjugacy and Jacobi-type conditions. J. math. Anal. appl. 199, 804-826 (1996) · Zbl 0855.39018
[6] Bohner, M.: Discrete linear Hamiltonian eigenvalue problems. Comput. math. Appl. 36, 179-192 (1998) · Zbl 0933.39033
[7] Bohner, M.; Dosly, O.; Kratz, W.: A Sturmian theorem for recessive solutions of linear Hamiltonian difference systems. Appl. math. Lett. 12, 101-106 (1999) · Zbl 0933.39034
[8] Bartsch, T.; Li, S. J.: Critical point theory for asymptotically quadratic functionals and applications to problems with resonance. Nonlinear anal. 28, 419-441 (1997) · Zbl 0872.58018
[9] Chang, K. C.: Critical point theory and its applications. (1980)
[10] Chang, K. C.: Solutions of asymptotically linear operator equations via Morse theory. Commun. pure appl. Math. 34, 693-712 (1981) · Zbl 0444.58008
[11] Chang, K. C.: Infinite dimensional Morse theory and multiple solution problems. (1993) · Zbl 0779.58005
[12] Chang, K. C.; Liu, J. Q.; Liu, M. J.: Nontrivial periodic solutions for strong resonance Hamiltonian systems. Ann. inst. H. Poincaré, anal. Nonlineaeri 14, 103-117 (1997) · Zbl 0881.34061
[13] Conley, C.; Zehnder, E.: Morse-type index theory for flows and periodic solutions for Hamiltonian equations. Commun. pure appl. Math. 37, 207-253 (1984) · Zbl 0559.58019
[14] Guseinov, G. Sh.; Kaymakcalan, B.: Lyapunov inequalities for discrete linear Hamiltonian systems. Comput. math. Appl. 45, 1399-1416 (2003) · Zbl 1055.39029
[15] Guo, Z. M.; Yu, J. S.: Periodic and subharmonic solutions for superquadratic discrete Hamiltonian systems. Nonlinear anal. 55, 969-983 (2003) · Zbl 1053.39011
[16] Lazzo, M.: Nonlinear differential problems and Morse theory. Nonlinear anal. 30, 169-176 (1997) · Zbl 0898.34043
[17] Li, S. J.: Some minimax theorems on finding nontrivial critical points and their applications. Nonlinear anal. 30, 4135-4144 (1997) · Zbl 0897.58009
[18] Long, Y. M.: The index theory of Hamiltonian system and its applications. (1993)
[19] Margheri, A.; Rebelo, C.: Maslov index, Poincarè--birkhoof theorem and periodic solutions of asymptotically linear planar Hamiltonian systems. J. differential equations 183, 342-367 (2002) · Zbl 1119.37323
[20] Mawhin, J.; Willem, M.: Critical point theory and Hamiltonian systems. (1989) · Zbl 0676.58017
[21] Rabinowitz, P. H.: Minimax methods in critical point theory with applications to differential equations. Cbms 65 (1986) · Zbl 0609.58002
[22] Rybicki, S.: Degree for S1-equivariant strongly indefinite functional. Nonlinear anal. 43, 1001-1017 (2001) · Zbl 0997.47050
[23] Radzki, W.; Rybicki, S.: Degenerate bifurcation points of periodic solutions of autonomous Hamiltonian systems. J. differential equations 202, 284-305 (2004) · Zbl 1076.34042
[24] Salamon, D.: Morse thoery, the Conley index and floer homology. Bull. London math. Soc. 22, 113-140 (1990) · Zbl 0709.58011
[25] Su, J. B.: Nontrivial periodic solutions for the asymptotically linear Hamiltonian systems with resonance at infinity. J. differential equations 145, 252-273 (1998) · Zbl 0944.34034
[26] Szulkin, A.: Cohomology and Morse theory for strongly indefinite functionals. Math. Z. 209, 375-418 (1992) · Zbl 0735.58012
[27] Szulkin, A.; Zou, W. M.: Infinite dimensional cohomology groups and periodic solutions of asymptotically linear Hamiltonian systems. J. differential equations 174, 369-391 (2001) · Zbl 0997.37040